MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD CODMAN LUMBER CATHETER KIT; SHUNT, NERVOUS SYSTEM & COMPS

INTEGRA LIFESCIENCES MANSFIELD CODMAN LUMBER CATHETER KIT; SHUNT, NERVOUS SYSTEM & COMPS
Model Number 82-1707
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
1 of 2 reports.(same patient, same event, different products) other mfg report number: 2648988-2022-00017.A facility reported a lumbar catheter kit (id 821707) was used for lumbar drainage to evacuate excess csf on an adult patient.During external lumbar derivation, after use of trocar (included into the kit), and the introduction of derivation catheter with mandrel, it was impossible to remove the mandrel, which finally tore the catheter.The medical team is wondering if the entire catheter was completely removed (did not lose some parts).However, the patient was not injured, but the dysfunction led to increased surgery time (customer did not know for how long).The customer is unaware of how the patient is doing now.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h10.The catheter was returned for evaluation: dhr - no anomalies occurred during the manufacturing process.Failure analysis - product was returned to the analysis site for failure analysis, and the following was performed on the returned unit: the analysis site provided photos of the returned unit, in which you can visualize that the catheter is torn with the stylet/guidewire still inserted.The complaint is confirmed.Root cause - per the complaint background, catheter was torn.The complaint was confirmed in the complaint investigation.The likely root cause includes stylet interference with catheter wall.
 
Event or Problem Description
N/a.

Brand Name
CODMAN LUMBER CATHETER KIT
Common Device Name
SHUNT, NERVOUS SYSTEM & COMPS
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15319972
Report Number3014334038-2022-00186
Device Sequence Number5227186
Product Code JXG
UDI-Device Identifier10886704040811
UDI-Public10886704040811
Combination Product (Y/N)N
PMA/510(K) Number
K964923
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model Number82-1707
Device Catalogue Number821707
Device Lot NumberJ67H20
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2022
Supplement Date Received by Manufacturer10/07/2022
Initial Report FDA Received Date08/30/2022
Supplement Report FDA Received Date10/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown